Jump to content
CrazyBoards.org

AbilifyedBunny

Member
  • Content Count

    55
  • Joined

  • Last visited

Everything posted by AbilifyedBunny

  1. I will definitely ask her. I haven’t had a chance to yet. But hearing empirical evidence from others who are on the psych meds is just as valuable...especially if it is a rare side effect that my psychiatrist may have never even heard of. Psychiatrists are very open to feedback from the patients, which is actually where they get a lot of their info on side effects. At the end of the day, a psychiatrist is only human and feedback from the patient is almost equally valuable to the psychiatrist’s opinion. But I will definitely ask her next time I talk with her.
  2. Thank you for the link, I will check it out. I see what you are saying. I have read these statistics too. However, so far as I have read...for caucasians, grey hair usually starts around the age of 35. I am currently 33, and I started having a lot of grey hairs when I was 31...even more so at 32. Of course bleaching could be a factor. I had my hair bleached to platinum blonde at the salon for years, and I never reacted well to the bleach...at one point I became allergic to it and had to stop. I believe I was always mildly allergic, then at one point the allergy became severe. W
  3. I have had hair loss on many meds personally. That is why I was wondering if the meds could be a factor for the greys. Currently, I am on an injection of Abilify and I have begun losing hair again. I never lost hair on the Abilify pills...but lo and behold...the injections caused gradual hair thinning for me. As I had mentioned before, I always have unheard of or rare side effects that surprise my psychiatrist. I took Vraylar and loved it but I gained 30 lbs in 3 months. Only 4% of people gain weight on that drug, but I was in that 4%. Prior to having the Abilify injection, I
  4. It started significantly happening to me half way through 32 and it’s kind of random...like just in patches kind of, although it’s kind of all over too. I don’t really know my family history on this. But I do know that early thirties is awfully young to go grey...at least imo. After seeing the woman in that video, it really makes me wonder...especially seeing as I have had almost every weird side effect known to man.
  5. Trouble is...I get all the rare side effects that no one has heard of or that most patients don’t get.
  6. Has anyone noticed their hair prematurely greying as a side effect of psychiatric medication? Is there a correlation? I’ve read on the internet that people who take meds for epilepsy sometimes experience this. Apparently, they take psyche meds such as topomax, tryleptol, and antidepressants. Some parents reported their children going grey as early as 10 years old. I was attempting to watch an online interview with a schizophrenic woman, but I couldn’t stop staring at the noticeable wash of grey hair at the top of her head. She looked like she was in her early thirties like me...then
  7. 5 mg per day. I was on 5 mg of Abilify. My psychiatrist told me she was putting me on the equivalent of the dose of Abilify. The lowest dose of Ablify is 2 mg and I was one step up from that at 5. Hope she didn't make a mistake lol
  8. I will be taking 5 mg of Prolixin. As far as what the meds are supposed to treat, it is hard to say. My symptoms have been all over the map at different times in my life. I do not hallucinate or hear voices, but I am technically diagnosed with schizoaffective disorder and bipolar, as well as depression. In the past, I have suffered from mania, depression, and some psychosis as well. The Abilify helped with all of the symptoms I listed.
  9. Hello crazyboards, I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin. I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now. I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change. Also, I finally realized that the Abilify could be a contributing factor to my weight problem. My doctor suggested Prolixin and I agreed to try it. I remember being on Prolixin for a short period of time in the past and I
  10. I know this is a dead thread lol but I just wanted to post this helpful article. I have seen evidence to back this up on other websites as well. It says here that change in skin tone can be a side effect of antipsychotic medication (look at the list of medications that cause it): https://www.healthgrades.com/symptoms/skin-color-changes--causes I have heard that taking zinc can help with these side effects and that it is also a great overall protection for the skin.
  11. Still nothing, although I was able to pull up other things. Is it under those exact words "Facial Palsy" or "Palsy"? because I found nothing. But when I typed in certain keywords, it did bring up the tardive dyskinesia related stuff.
  12. By "PI" do you mean "Prescribing Information"? I thoroughly checked this section of the website again and I didn't see it. What page number did you see it on?
  13. Really? I was on the Abilify website last night and I scoured through the entire "full prescribing information"/"boxed warning"/"medication guide" page and I did not see it there. I am not denying that what you say is true, I'm just saying that I didn't see it on their website where they listed all of the potential side effects. Where did you find that information?
  14. Hello Crazyboards forum, I was wondering if anyone has experienced facial paralysis or bells palsy type symptoms caused by meds? I know that tardive dyskinesia can be a side effect but I am not sure about facial paralysis and nerve disorders. What about facial twitching? I am not talking about tardive dyskinesia, tremors, ticks, grimmaces, tongue movements and things like that...I am talking about a part of one's face literally twitching.
  15. Hello Crazyboards forum, I have a question. Anyone else notice a change in skin tone after starting antipsychotic medication? I was told by my doctor that these meds double the skin's exposure to the sun. I used to very fair skinned, almost "pale" and now over the years since I have started taking antipsychotics my skin seems to have deepened more and more over time. My skin is deeper in tone even in the colder months. Now I am still considered fair, but there is a strong olive overtone to my skin and I trace the time this started happening back to when I started building up a blood
  16. I love Vraylar, I think it is an excellent medication except for the fact that it made me the fat person that I am today. (I'm working on trying to lose the weight.) I tried Rexulti and, like others who tried it, it made me a hyper emotional mess. Latuda was okay but it caused sexual dysfunction. I have been thinking about giving Latuda another try, and seeing if maybe the sexual dysfunction was residual from the other meds I had been on before I tried it. I think it's excellent how Vraylar works without blocking dopamine. My psychiatrist told me that it stimulates dopamine rather than b
  17. Hey crazyboards, Anyone else simply feel like a zombie? I have been taking antipsychotics for years now and I swear they are turning me into a frickin' zombie. I am not antipsychiatry by any means, nor am I trying to convince anyone to go off of medication. It is a necessary evil. For most, going of off meds is not an option and I realize that. I don't believe there are any effective alternatives either. But... It seems like the more I take antipsychotics, over the years, I am changing. There is a pervasive dullness to my life that only seems to get worse and worse as
  18. It happened immediately. Four lbs the first month. Eleven lbs the second month. Twelve lbs the third month. Three lbs the last three weeks. It is something to definitely be mindful of BUT...You might not gain weight. Not everybody gains weight on it. My body chemistry tends to be sensitive to side effects that others might not typically have. If you are one of the lucky ones who don't gain weight, I would say give it a try because it's definitely a great medication otherwise. For the first month that I tried it, I was totally restless and could not sit still. It was unbearable.
  19. I answered you in my other thread, but it occurred immediately. And I was on the lowest doses possible. I was on 3 mg for about a month or so, then I stayed on 5 mg.
  20. Immediately. The first time I took it, which was two years ago, I gained 4 lbs in the first month. 11 lbs in the second month. Twelve pounds the third month, then another 3 the last couple of weeks I was on it. I know this because my therapist weighed me every month when I was on it. That was 2016. I also know that on August of 2015 and August of 2016 my therapist weighed me and my weight was exactly the same a year later, so my eating habits or natural metabolism can't be blamed. (I started Vraylar in September of 2016) This time when I tried Vraylar again, I had been on weight wat
  21. That's awesome. I thought cogentin was the only solution. I wish I could say I was shocked to hear about the whole dementia correlation but I'm not. Where did you hear that? And what drug did you find (If you feel comfortable sharing)? I gave rexulti a chance twice, and it made me a crazy basket case...even crazier than my baseline before medication. It causes extreme moodiness in me and a black cloud constantly hanging over my head. I've heard the same thing from other people.
×
×
  • Create New...